MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number NS7TCDL174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia ablation procedure with a navistar¿ electrophysiology catheter.The patient suffered cardiac tamponade requiring pericardiocentesis and surgical intervention.Cardiac tamponade occurred during ablation of right ventricular apex.The patient¿s blood pressure decreased.Timing when complaints occurred was during operation of the ablation catheter.Ablation was discontinued and pericardial drainage was performed.As blood pressure and respiration were stable, the patient was immediately transferred to the operation room.Atrial septal puncture was not performed.Ablation was performed.Steam pop was not confirmed.Non-irrigation catheter was used.The physician's opinions on the relationship between the event and the product was that the right ventricular apex was ruptured from the endocardial side during catheter manipulation using the ablation catheter.Not a product-related complication.There were no abnormalities observed prior to and during use of the product.Relevant medical history was vt ablation performed two weeks before this ablation.The patient had no other surgical history.Additional information was received.It was discovered during use of biosense webster products.Physician¿s opinion on the cause of this adverse event was that it was procedure related.The right ventricular apex was ruptured from the endocardial side during catheter manipulation using the ablation catheter.Not a product-related complication.Pericardial drainage was provided.When the cardiac tamponade occurred, blood pressure was decreased from 100 to 50mmhg.After the treatment, blood pressure was recovered to 80mmhg.There were no problems with respiration or tachycardia.The event occurred during the ablation phase.No error message observed.The non-contact force catheter was used.After the cardiac tamponade, thoracotomy was performed to stop the bleeding and the hemostasis was achieved.The patient was followed up in the hospital and recovered.Patient did not require extended hospitalization because of the adverse event.Transseptal puncture was not performed.Prior to noting the cardiac tamponade, ablation was performed.No evidence of a steam pop.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 30932549m and no internal actions related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16619879
Report Number2029046-2023-00649
Device Sequence Number15233457
Product Code DRF
UDI-Device Identifier10846835000597
UDI-Public10846835000597
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model NumberNS7TCDL174HS
Device Catalogue NumberNS7TCDL174HS
Device Lot Number30932549M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Initial Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GEN. KIT (JAPAN)
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age11 YR
Patient SexFemale
Patient Weight44 KG